MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 01/10/2022
Type of Reportable Event Death
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2021, the patient presented with severe mitral regurgitation (mr).One mitraclip (cds0701xtw, 10416r106) was implanted without an issue reported, reducing the mr to approximately grade 1+.On the discharge echocardiogram, the mr was noted at moderate to severe.The patient remained stable, without complaints.Reportedly, the patient was doing well and in stable condition.Per history and physical dated (b)(6) 2021, the patients symptoms had not improved following the index procedure.Per imaging, there might have been a tear in the valve.On (b)(6) 2021, the patient presented with recurrent, severe mr.Another mitraclip (cds0701-nt 10227r117) was implanted medial to the previously implanted clip, reducing the mr to grade 1+.There was no device deficiency.Note-the recurrent mr noted on discharge and second clip procedure are captured and reported in another event/complaint (b)(4).Initial mdr 2024168-2021-07102-00 and follow-up mdr 2024168-2021-07102-01 will be sent.On (b)(6) 2022, the patient passed away while at home.Reportedly, the death was of cardiovascular origin, and unknown if device related.Per account, additional details were unable to be obtained.There was no device malfunction reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported patient death was unable to be determined.The reported patient effect of death, as listed in the mitraclip system instructions for use is a known possible complication associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional mitraclip device is captured and reported in another event/complaint (b)(4).Initial mdr 2024168-2021-07102-00 and follow-up mdr 2024168-2021-07102-01 will be sent.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16521947
Report Number2135147-2023-01117
Device Sequence Number16747882
Product Code NKM
UDI-Device Identifier08717648230943
UDI-Public08717648230943
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model NumberCDS0701-NT
Device Catalogue NumberCDS0701-NT
Device Lot Number10227R117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexFemale
Patient Weight50 KG